Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 15, Number 6 (2015), 3569-3598.
Character varieties of double twist links
We compute both natural and smooth models for the character varieties of the two-component double twist links, an infinite family of two-bridge links indexed as . For each , the component(s) of the character variety containing characters of irreducible representations are birational to a surface of the form , where is a curve. The same is true of the canonical component. We compute the genus of this curve, and the degree of irrationality of the canonical component. We realize the natural model of the canonical component of the character variety of the link as the surface obtained from as a series of blow-ups.
Algebr. Geom. Topol., Volume 15, Number 6 (2015), 3569-3598.
Received: 13 November 2014
Revised: 16 April 2015
Accepted: 26 April 2015
First available in Project Euclid: 16 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Petersen, Kathleen L; Tran, Anh T. Character varieties of double twist links. Algebr. Geom. Topol. 15 (2015), no. 6, 3569--3598. doi:10.2140/agt.2015.15.3569. https://projecteuclid.org/euclid.agt/1510841077